MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (27CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (27CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5833270
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.Photographs have been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during catheter placement both lumens were collapsed at the level of the clamps.The catheter was removed and a new device was placed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary:the sample was not returned for evaluation; however two photos were provided and reviewed.The photo review confirmed that the reported kinks were present in the extension legs.Therefore, the investigation is confirmed for the reported catheter kink.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Potential contributing factors include repeated clamping in the same location, excessive force, mechanical damage and chemical degradation.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (27CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7997739
Report Number3006260740-2018-02992
Device Sequence Number13503617
Product Code MSD
UDI-Device Identifier00801741013324
UDI-Public(01)00801741013324
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model Number5833270
Device Catalogue Number5833270
Device Lot NumberREBW1546
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2018
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1